Alert archive / Maine / High Wind Watches in 2015

High Wind Watch 2, NWS Caribou, ME

October 27, 2015Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Oct 27, 2015, 3:25 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 29, 2015, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 3:25 PM EDT (19:25 UTC)
In effect from
Oct 29, 2015, 2:00 AM EDT
Expired
Oct 28, 2015, 4:08 AM EDT
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS71 KCAR 271925 CCA
NPWCAR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT TUE OCT 27 2015

MEZ029-030-280330-
/O.NEW.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
325 PM EDT TUE OCT 27 2015

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS OVER 50 MPH POSSIBLE
  ESPECIALLY ALONG THE IMMEDIATE COAST AND HIGHER TERRAIN.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* IMPACTS..WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DUDA/KREDENSOR
2 follow-up statements
751 
WWUS71 KCAR 280109
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
909 PM EDT TUE OCT 27 2015

MEZ029-030-281300-
/O.CON.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
909 PM EDT TUE OCT 27 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* IMPACTS..WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH 
  SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

VJN
398 
WWUS71 KCAR 280808
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
408 AM EDT WED OCT 28 2015

DEFAULT OVERVIEW SECTION
MEZ029-030-281615-
/O.UPG.KCAR.HW.A.0002.151029T0600Z-151029T1800Z/
/O.NEW.KCAR.HW.W.0002.151029T0600Z-151029T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
408 AM EDT WED OCT 28 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* IMPACTS..WINDS WILL CAUSE TREE LIMBS TO SNAP WITH NUMEROUS POWER
  OUTAGES EXPECTED. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015>017-281615-
/O.NEW.KCAR.HW.W.0002.151029T0600Z-151029T1800Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
408 AM EDT WED OCT 28 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* IMPACTS...WINDS WILL CAUSE A TREE LIMBS TO SNAP WITH NUMEROUS
  POWER OUTAGES EXPECTED. EXPECT SOME DIFFICULTY DRIVING HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Oct 27, 12:26 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 27, 12:26 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1226 PM EDT TUE OCT 27 2015

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT...THEN
MOVE EAST EARLY WEDNESDAY. A SOAKING RAIN WILL DEVELOP LATER
WEDNESDAY THEN PERSIST INTO THURSDAY WHILE LOW PRESSURE TRACKS
NORTHWEST OF MAINE.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...CURRENT FORECAST FOR THE AFTERNOON STILL LOOKS GOOD SO
NO SIGNIFICANT CHANGES NEEDED.

PREVIOUS DISCUSSION...
SURFACE HIGH PRESSURE WILL CROSS THE REGION TODAY THROUGH TONIGHT.
AN UPPER LEVEL DISTURBANCE WITH LIMITED MOISTURE WILL ALSO CROSS
THE REGION TODAY. EXPECT PARTLY/MOSTLY SUNNY SKIES ACROSS
NORTHERN AREAS TODAY...WITH MOSTLY SUNNY SKIES ACROSS THE
REMAINDER OF THE FORECAST AREA. CLEAR SKIES ARE EXPECTED ACROSS
THE ENTIRE FORECAST AREA TONIGHT. HIGH TEMPERATURES TODAY WILL
RANGE FROM THE MID 40S NORTH...TO AROUND 50 DOWNEAST. LOW
TEMPERATURES TONIGHT WILL RANGE FROM AROUND 20 TO THE LOWER 20S
NORTH...TO THE MID 20S TO AROUND 30 DOWNEAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
STRONG HIGH PRESSURE IS EXPECTED TO BE OVER THE REGION WEDNESDAY
MORNING. THE STRONG HIGH WILL MOVE TO THE EAST INTO THE ATLANTIC
AS INTENSE LOW PRESSURE MOVES INTO THE GREAT LAKES DURING THE DAY
WEDNESDAY. THE JUXTAPOSITION BETWEEN THESE SYSTEM WILL PRODUCE A
STRONG PRESSURE GRADIENT ACROSS THE STATE BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THIS WILL RESULT IN STRONG GUSTY WINDS WEDNESDAY
NIGHT....ESPECIALLY ALONG COASTAL SECTIONS. A SOAKING RAIN IS
ALSO EXPECTED WEDNESDAY NIGHT. THE LOW WILL MOVE INTO CANADA
THURSDAY WITH COLDER AIR MOVING INTO THE REGION BEHIND THE LOW.
FOR TEMPERATURES WILL USE THE BIAS CONSENSUS RAW FOR MAXIMUM
TEMPERATURE AND CONSENSUS BLEND FOR MINIMUM TEMPERATURE BASED ON
LATEST VERIFICATION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STRONG HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY NIGHT AND
MOVE TO THE SOUTH OF NEW ENGLAND SATURDAY. WEAK LOW PRESSURE IS
THEN EXPECTED TO TRACK TO THE SOUTH OF NEW ENGLAND SUNDAY. THIS
WILL BE FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE WEST
MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY
THROUGH TONIGHT.

SHORT TERM: EXPECT IFR CONDITIONS LATER WEDNESDAY AND THURSDAY.
VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS TODAY THROUGH TONIGHT.

SHORT TERM: FOR SUSTAINED WINDS WILL USE THE NAM12 WEDNESDAY AND
THURSDAY THEN TRANSITION TO THE SUPERBLEND WINDS FRIDAY. WITH
STRONG LOW LEVEL JET EXPECTED WEDNESDAY NIGHT INTO FRIDAY WILL
ISSUE A GALE WATCH. FOR WAVES: PRIMARY WAVE SYSTEM WEDNESDAY WILL
BE DEVELOPING SOUTHEASTERLY FETCH FROM THE GULF OF MAINE EXTENDING
WELL TO THE SOUTH. EXPECT WAVES TO BUILD TO 8-12 FEET/8-9 SECONDS
BY THURSDAY MORNING THEN TO 15+ FEET/10-11 SECONDS BY MID DAY
THURSDAY. WAVE SYSTEM IS THEN EXPECTED TO SUBSIDE THURSDAY NIGHT
INTO FRIDAY.

&&

.TIDES/COASTAL FLOODING...
CURRENT WAVE MODEL FORECAST SUGGESTS LARGEST WAVES APPROACHING
THE COAST (10-12 FEET/10 SECONDS) AROUND MID DAY THURSDAY. THIS
WOULD CORRESPOND WITH HIGH TIDE THURSDAY AT APPROXIMATELY 12:33 PM.
ASTRONOMICAL TIDE IS NEAR THE HIGHEST LEVELS OF THE MONTH DUE TO
SPRING TIDE MID DAY THURSDAY...SO POTENTIAL EXISTS FOR
OVERTOPPING DUE TO WAVE RUNUP. EXPERIMENTAL WAVE RUNUP MATRICES
RUN EARLIER HINTS AT THIS. DUE TO SHORT DURATION OF MAXIMUM WAVES
AND LONGEST WAVE PERIODS STILL A LOT OF UNCERTAINTY OF COINCIDENCE
OF HIGH TIDE/LARGEST WAVES SO WILL HOLD OFF WITH COASTAL FLOOD
WATCH AT THIS TIME.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR ANZ050>052.

&&

NEAR TERM...DUDA/NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/NORCROSS/MIGNONE
MARINE...DUDA/NORCROSS/MIGNONE
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 27, 4:04 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
404 AM EDT TUE OCT 27 2015

MEZ001>006-010-011-015>017-031-032-280815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
404 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INTENSIFYING LOW PRESSURE TRACKING NORTH FROM THE GREAT LAKES WILL
BRING A SOAKING RAIN AND GUSTY WINDS WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-280815-
COASTAL HANCOCK-COASTAL WASHINGTON-
404 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DUE TO THE ASTRONOMICAL TIDE NEAR THE HIGHEST LEVEL OF THE
MONTH ALONG WITH POSSIBLE LARGE/LONG PERIOD WAVES... MINOR COASTAL
FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE THURSDAY

INTENSIFYING LOW PRESSURE TRACKING NORTH FROM THE GREAT LAKES WILL
BRING A SOAKING RAIN AND GUSTY WINDS WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-280815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
404 AM EDT TUE OCT 27 2015

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:44 AM EDTGale WatchCAR12 hr
Oct 27, 3:34 PM EDTGale WarningCAR47 hr
Oct 27, 3:50 PM EDTCoastal Flood WatchCARHancock, Washington23 hr

Nearby

High Wind Watches in Maine, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.